Ohio, 2002Flash Flooding in Ohio, June 13, 2002
June 13, 2002 · NWS PBZ · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 12:30 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 13, 12:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 PM EDT THU JUN 13 2002
FLOOD WATCH EXPANDED FARTHER NORTH.
.PBZ...
MD...FLOOD WATCH FOR THURSDAY FOR ZONE MDZ001.
OH...FLOOD WATCH FOR THURSDAY FOR ZONES OHZ059...OHZ068>069.
PA...FLOOD WATCH FOR THURSDAY FOR ZONES PAZ023...PAZ029>032.
WV...FLOOD WATCH FOR THURSDAY FOR ZONES WVZ003>004...WVZ012...
WVZ021>023...WVZ041.
JMP
In the hours before
Special weather statement, Jun 13, 10:27 AM EST, 2 hours 3 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-132130-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1127 AM EDT THU JUN 13 2002
...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN
PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
WESTERN MARYLAND TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND WILL BECOME MORE
NUMEROUS TONIGHT. SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING. HEAVY DOWNPOURS
ARE ALSO POSSIBLE.
THE BIGGEST THREAT IS LOCATED NEAR THE CITY OF PITTSBURGH AND SOUTH.
SKYWARN ACTIVATION MAY BE NEEDED.
STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Flash Flood, Belmont
- When
- June 13, 12:30 PM EST to 3:30 PM EST
- Where
- Belmont County, Somerton
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Heavy thunderstorm rains produced flooding along State Route 800 near Somerton.
Flash Flood, Monroe
- When
- June 13, 1:42 PM EST to 3:30 PM EST
- Where
- Monroe County, Beallsville
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
Heavy thunderstorm rains produced basement and roadway flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Pennsylvania, June 13, 2002$3.0 million · 4 events
- Flash Flooding and Hail in Texas, June 13, 2002$1.1 million · 1.75 in hail · 21 events
- Tornado and Hail in Texas, June 13, 20025 injured · $184,000 · F0 · 13 events
- Hail and Damaging Wind in Texas, June 13, 2002$175,000 · 1 in hail · 6 events
- Flash Flood and Damaging Winds in Virginia, June 13, 2002$122,000 · 7 events
- Flooding in Iowa, June 13 to 14, 2002$120,000 · 4 events
- Hail and Damaging Wind in North Carolina, June 13, 2002$75,000 · 1.75 in hail · 2 events
- Flood in West Virginia, June 13, 2002$50,000 · 1 event
- Damaging Wind in Wisconsin, June 13, 2002$45,000 · 55 kt wind · 1 event
- Flash Flood and Damaging Wind in Oklahoma, June 13, 2002$25,000 · 2 events
- Damaging Wind in Florida, June 13, 2002$20,000 · 1 event
- Flash Flood and Flooding in Ohio, June 13, 2002$10,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301302, 5301303.